Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Knee pain, tingling sensation in hands and feet. What could this be?

Answered by
Dr.
Dr. Saurabh Gupta

Orthopaedic Surgeon, Joint Replacement

Practicing since :2004

Answered : 5930 Questions

default
Posted on Mon, 28 Jan 2013 in Bones, Muscles and Joints
Question: i have tingling in my hands and feet and both knee pain what could this be?
doctor
Answered by Dr. Saurabh Gupta 3 hours later
Hello,
Thanks for writing to us.

There are three possibilities which point towards the symptoms of tingling of hands, feet and both knee .

1) The first possibility is of diabetes as raised blood sugar levels can cause peripheral neuropathy which causes tingling in the extremities.
To rule it out you need to get your fasting blood sugar levels and a HBA1c done.

3) The third possibility is of a spinal cause . Any spinal cause in the lower spine may be associated with tingling in the soles of feet and legs. So to rule out this possibility you need a MRI whole spine done after consulting a neurologist.

We need to confirm the diagnosis by getting your blood sugar levels, EKG heart, vitamin B 12 levels and a neurological examination from a neurologist done. You should eat a healthy diet consisting more of meat and non veg products which are sources of vitamin B 12. If you are a vegetarian then you can take vitamin B 12 supplements after consulting your physician.

Hope I have answered your query.If you have any questions I will be happy to answer.Please close the query if you have no other questions.

Wishing you good health...
Regards.
Dr Saurabh Gupta.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Saurabh Gupta 4 minutes later
could this be ms?my b12 level is 200 and i have cold feet and hand some time. back of my legs hurt realbad
doctor
Answered by Dr. Saurabh Gupta 2 hours later
Hello,
Thanks for writing back.

It's not looks like multiple sclerosis. Multiple sclerosis, usually present with widespread symptoms like muscle weakness, clonus, muscle spasms, difficulties with coordination and balance, problems in speech or swallowing , visual problems and bladder and bowel difficulties.

Your vit B12 level is at borderline and may be the cause of your symptoms.

Your back of legs also hurts , so it might be due to the third possibility that is of spinal cause.

I hope that clears your doubts. Let me know if you any more concerns. If you have no further query, please rate the answer after closing the discussion.

Wishing you speedy recovery...
Regards.
Dr Saurabh Gupta.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Saurabh Gupta 31 minutes later
I Muscle spasm i think and the tingling n the hands and feet but it seems like it hurt more on the right . does that matter? I know women has more ms than men but im worried about it. The muscle pain and my knees more on the right one and the muscle behind my legs really hurts .im glad that u dont think ms but still worried. do u think it couled be the b12 or vitamin d
doctor
Answered by Dr. Saurabh Gupta 9 hours later
Hello,
Thanks for writing back.

It doesn't seem to be multiple sclerosis. It might be due to deficiency of both vitB12 and Vit D.

I advice you to take healthy diet XXXXXXX in these vitamins.You can take supplements of these vitamins and anti-inflammatory drug like motrin for pain control under your doctor supervision.

You can consult a neurologist for neurological examination and to clear your doubts.

Hope I have answered your query. Let me know if you any more concerns.

Wishing you good health...
Warm regards.
Dr Saurabh Gupta.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Saurabh Gupta 45 minutes later
I looked at my results and my vitamin d was 31 but my but my pain back of my legs and knees hurts real bad i notice the right side hurts more than the left my tingling and numbness is the way so what u think. Why do u think my feet and hands get cold
doctor
Answered by Dr. Saurabh Gupta 1 hour later
Hello,
Thanks for writing again.

Cold hands and feet can be caused by peripheral neuropathy and spine which may be associated with tingling and numbness and pain over back of legs and knee.

If you have any questions I will be happy to answer.
Please close the query if you have no other questions.

Wishing you good health...
Warm regards.
Dr Saurabh Gupta.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication
Lab Tests ,  

Recent questions on  Muscle pain

doctor1 MD

I have a pain (similar to a bruise or damaged muscle pain) in my throat near my collarbone. It is particularly bad when breathing in and when lying down at night. I also experienced increased heart rate about 5 nights ago when in bed which is when this pain started. I am 25 years old, female, healthy BMI and no existing physical or mental health problems

doctor1 MD

I have tested positive for ana 3 times in last 3 yrs. have had GI problems,muscle pain so bad I could'nt hold up phone, chronic fatigue,weight loss,stabbing pain in left kidney area. Every MRI, Colonoscopy, many other tests.In past 3 yrs. nothing else has shown up in blood work and I've been pretty healthy for 1 year now.Gained some weight back. Up until about 2 months ago in about 2 weeks I lost 10 lbs. and have lost a few more since then. I'm 41 yrs. old 5'7" and weigh less than I did in high school. I used to weigh 125-135, now I'm down to 110lbs. having chest pain, nausea, headaches, fatigue,diahrhea and nausea,Stomach pain,burning in back, Skin feels itchy,blood pressures been up and down, large bruising on outer left thigh.
Blood tests are coming back abnormal low wbc, high bilirubin,high mch,high auto Eosinophil,
low Auto neutrophil absolute. Any idea what it could be and what kind of Dr. should I see?
Sincerely,
Samantha

doctor1 MD

hello sir i have had throid for years intially levels had been 0-4.5 ; 5.4, 6.5, 9.1, 5.8 as various periods of time i was given medicine thyronorm 25 mcg. levels were ok then . but a year back my levels were fine so i stopped medicine . now my level is borderline 4.3. but i have had symtoms of thyrois fr years with or without medication like... Fatigue Muscle pain Muscle stiffness      Poor exercise tolerance Abnormal coldness Difficult menstrual cycles Irritability      Anxiety Insomnia Feel fatigued when you awaken Frequent urination Headaches - migraine or other Poor memory and concentration Afternoon fatigue Shortness of breath Dry skin or hair Pale or puffy skin Dry mucous membranes Low blood pressure Thick tongue Heat intolerance what should i do ?

doctor1 MD

I am 48 yrs old ,male .In 2007 angioplastry has been done and fitted with a one medicated stent.I am put on medicines as follows
1) PROLOMET XT 50 mg ( METOPROLOL SUSTAINED RELEASED ) MORNING
2) REMISTAR 1.25 mg ( RAMIPRIL ) MORNING
3) PLAGRIL 75 mg (CLOPIDOGRIL ) AFTERNOON
4) ECOSPRIN 150 mg (ASPIRIN )
5) TONACT EZ 10 mg ( ATORVASTATIN + EZETAMIDE )

Now i want to know that how much time i will have to continue the medicines
Does whisky drinking (60 to 90 ml ) help in any way
whole day I feel some type of body pain specially my calf muscles pains a lot
Pl advice for any addition or deduction or any type of change in medicines since I have been taking the same medicines for the last 3 years and some how it might have acllmatized in the body

doctor1 MD

Can I take viagra whilst on prescriptions for ramipril 2.5mg, atorvastatin 20mg and omeprazole 20mg I have had haemochromatosis for 6 years Apart from that I’m healthy and run 60km on average per week including competitive races I have been...

doctor1 MD

I have a pain in the lower back area on the right side above the belt area and on the right side of my body next to the lower back. Have any suggestions? I have had these symptoms for almost 2 months

doctor1 MD

Hello Doc, Request your advice here please Medical history 1. Bronchitis asthma 2. Thalassemia Minor 3. Severe Iron deficiency anemia 4. Shoulder pain , muscle pain in shoulder has supraspinatus tear Recently diagnosed Blood pressure and has been...